Can Prescription Drugs or Supplements, Vitamins effect HIV Test Results?
Nov 5, 2010
Hi Dr. Bob,
I sent you an e-mail last week. I'm the one who performed CPR on the AIDS Victim at an accident scene.
I performed the CPR on July 25th and went to my health department on October 25th ( exactly 3 months ) to have the blood test done. I don't know what kind of testing was performed. All I can tell you is that they did a blood draw and sent it off to a lab in Jefferson City, MO. to be tested.
I got my test results back today and they came back negative. I was so thrilled and felt like a huge weight was lifted off my mind and body. I had all kinds of symptoms such as aches, pains, fevers, canker sores, bumps on my skin, itching and panic attacks at times. You name it and I experienced it. Guess it goes to show a person how the mind can cause all kinds of things to go wacky with your body and actually make you physically sick.
QUESTIONS....I am concerned since I do not know what kind of HIV test was performed. I was wondering if it could be a false negative result or if drugs and/or supplements can cause the test result to come back negative when it is actually possitive? First I was relieved but now I'm second guessing the test.
The main reason of concern is because I was taking some prescription meds for shingles and lots of vitamin supplements when I had the test done and am concerned that the meds or supplements may have effected the test results. Am I still having mental issues with this by worrying that the negative test could be wrong because of the prescription drugs and supplements? I did the breaths on the Victim and was not exposed to any blood or body fluids other than sweat and I did use a CPR mask.
Do you you think I should be tested again at six months?
Your prompt reply back to my first e-mail made me feel soooo relieved.
Thank You so much for all the information on your site. It is very informative and I give you a big thumbs up for all your hard devoted time answering people's e-mails and concerns.
You are really Awesome!!
Response from Dr. Frascino
Hello CPR Lady,
Your fears continue to be unwarranted and irrational. There is no reason to second guess your definitively negative HIV-antibody test results. Neither vitamins nor medications to treat shingles will affect the validity of your HIV-antibody test. No additional HIV testing is warranted. If you continue to worry, seek counseling (psychotherapy) to help you confront and conquer your irrational HIV fears.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Could I Have Acute HIV Infection
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Flu Symptoms After Rimming Worried I Have HIV
- Can You Get Genital Warts In Your Mouth?
- Can ARS Develop In 7 Weeks?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.